Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 10, 2021Holmes County, Florida; Coffee County, Geneva County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 10, 2021, 3:09 PM CDT for Holmes County, Florida; Coffee County, Geneva County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 3:09 PM CDT (20:09 UTC)
Expired
Jul 10, 2021, 4:00 PM CDT
In force
51 min
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Geneva County, AL, Holmes County, FL

The radar

The Ft Rucker radar (KEOX), 55 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WWUS82 KTAE 102009
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
309 PM CDT Sat Jul 10 2021
 
ALZ065-068-FLZ007-009-102100-
Coffee AL-Geneva AL-Holmes FL-North Walton FL-
309 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...WESTERN GENEVA AND
WESTERN HOLMES COUNTIES UNTIL 400 PM CDT...

At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Opp to 13 miles northeast of De Funiak
Springs. Movement was northeast at 30 mph.

Winds near 40 mph will be possible with these storms.

Locations impacted include...
Elba, Geneva, Enterprise, Samson, New Brockton, Lee, Ponce De Leon,
Kinston, Westville, Coffee Springs, Black, Mixons Crossroads, Kellys
Crossroads, Curtis, Carl Folsom A/p, Cerrogordo, Gritney, Central
City, Logan Field Municipal A/P and Camp Humming Hills.

LAT...LON 3145 8619 3160 8597 3125 8579 3120 8579
      3092 8565 3072 8595 3117 8619
TIME...MOT...LOC 2009Z 230DEG 25KT 3136 8623 3082 8593 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:23 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 10, 1:23 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
223 PM EDT Sat Jul 10 2021

.NEAR TERM [Through Sunday]...
An upper level ridge along the Northeast Gulf of Mexico, along with
a surface high will continue the general south and southwest flow
across the CWA. The pattern will be similar to yesterday's with
showers and thunderstorms expected to develop this afternoon into
the evening although, PoPs are lower for today (around 40-50
percent). High temperatures today and Sunday will be in the upper
80s to low 90s, with the Lows in the low to mid 70s.

Showers and thunderstorms return for Sunday with some light showers
in the morning.Thunderstorms are possible in the afternoon with the
highest PoPs (50%) in our GA counties.

.SHORT TERM [Sunday Night Through Monday Night]...
Mid-level trough to the northwest of the area will begin to
retreat further north by Monday, with the subtropical ridge
building back in from the east. this will allow the low-level flow
to become more southeasterly. The atmosphere will remain moist and
unstable, supporting scattered to numerous afternoon and evening
thunderstorms.

.LONG TERM [Tuesday Through Saturday]...
Typical summertime moist and unstable airmass will remain in
place through the extended period across the forecast area, with
scattered afternoon and evening thunderstorms expected each day.
There may be some enhancement of the activity by the middle of the
week, as a tropical wave approaches from the southeast.
Temperatures will be seasonable, with highs in the upper 80s to
lower 90s, and lows in the 70s.

&&

.AVIATION...
[Through 18Z Sunday]
Scattered showers and thunderstorms are possible this afternoon into
the evening. Shower activity will end tonight with the possibility
of new showers developing in the morning hours on Sunday. Mainly VFR
and MVFR cigs for this period. Some IFR cigs are possible for DHN
and ABY terminals overnight.

&&

.MARINE...
Light southwesterly winds will become southeasterly by Monday,
continuing through much of next week. Winds and seas are forecast
to remain below 15 knots, outside of thunderstorms.

&&

.FIRE WEATHER...
Fire weather is not a concern with scattered showers and
thunderstorms are expected today with rain chances across the
region tomorrow. RH values will range from the upper 50s to mid
60s with winds remaining below 15 knots, outside of any storms
that may develop. Low dispersions are possible along the FL
panhandle through the early afternoon hours with high dispersions
in central GA for Sunday afternoon.

&&

.HYDROLOGY...
The Steinhatchee River is nearing its crest this afternoon, just
below moderate flood stage. The Fenholloway River has crested
upstream of Perry, and will slowly fall. Flooding is forecast on
the lower Suwannee River with contributions from the already
flooded Santa Fe and Elsa's rainfall. Rock Bluff is forecast to
reach flood stage on Tuesday night. Downstream Manatee Springs may
reach flood stage later next week. No significant rainfall events
are anticipated through the next 5 days, so additional concerns
are low but as usual for summer rainfall, some low end concerns
exist should any afternoon storms train over these flooded basins.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  91  73  89  72 /  10  40  20  60  10
Panama City   76  87  75  86  74 /  10  30  20  50  10
Dothan        73  90  72  88  70 /  10  40  10  70  10
Albany        74  92  73  91  72 /  20  50  10  70  10
Valdosta      72  90  71  90  71 /  20  50  10  60  10
Cross City    73  89  72  90  72 /  20  40  20  60  20
Apalachicola  75  86  76  85  74 /  10  30  20  50  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM CDT this evening for South
     Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Montgomery
MARINE...Camp
FIRE WEATHER...Montgomery
HYDROLOGY...Camp

In the hours before

Special weather statement, Jul 10, 3:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
309 PM CDT Sat Jul 10 2021

ALZ065-068-FLZ007-009-102100-
Coffee AL-Geneva AL-Holmes FL-North Walton FL-
309 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...WESTERN GENEVA AND
WESTERN HOLMES COUNTIES UNTIL 400 PM CDT...

At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Opp to 13 miles northeast of De Funiak
Springs. Movement was northeast at 30 mph.

Winds near 40 mph will be possible with these storms.

Locations impacted include...
Elba, Geneva, Enterprise, Samson, New Brockton, Lee, Ponce De Leon,
Kinston, Westville, Coffee Springs, Black, Mixons Crossroads, Kellys
Crossroads, Curtis, Carl Folsom A/p, Cerrogordo, Gritney, Central
City, Logan Field Municipal A/P and Camp Humming Hills.

LAT...LON 3145 8619 3160 8597 3125 8579 3120 8579
      3092 8565 3072 8595 3117 8619
TIME...MOT...LOC 2009Z 230DEG 25KT 3136 8623 3082 8593

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:36 PM CDTRiver Flood WarningTAEDixie, Taylor7 days
Jul 10, 10:16 AM CDTRip Current StatementTAEWalton12 hr
Jul 10, 3:51 PM CDTSpecial Weather StatementTAELeon24 min
Jul 10, 3:54 PM CDTSpecial Weather StatementTAELiberty36 min
Jul 10, 5:05 PM CDTSpecial Weather StatementTAEJackson40 min
Jul 10, 5:40 PM CDTSpecial Weather StatementTAEMiller, Seminole50 min
Jul 10, 5:53 PM CDTAreal Flood AdvisoryTAEGrady, Thomas2 hr
Jul 10, 6:26 PM CDTAreal Flood AdvisoryTAEBrooks, Thomas2 hr
Jul 10, 6:34 PM CDTSpecial Weather StatementTAEBrooks41 min
Jul 10, 3:42 PM CDTSpecial Weather StatementTAEDale, Geneva48 min
Jul 10, 4:11 PM CDTSpecial Weather StatementTAEHenry, Houston49 min

Nearby

Special Weather Statements in Alabama, 2021Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.